# SDR 2014FA0000005

- Difficulty date: January 7, 2014
- Submitted: January 7, 2014
- Operation: General aviation
- Make and model: Bell 407
- Aircraft time: 8,265 hours
- Engine: Allsn 250C47B
- Engine time: 8,040 hours, 11,063 cycles
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Lock Nut
- Condition: Broken
- Location: Oil Cooler Shaft
- Stage of operation: TO
- How discovered: O
- Nature of condition: E
- Precautionary procedure: C

## Discrepancy

DURING TAKEOFF, CREW EXPERIENCED A SUDDEN, MASSIVE, AND CONTINUOUS VIBRATION.  MAINTENANCE INVESTIGATION DETERMINED THAT THE SELF-LOCKING CASTELLATED NUT, SECURING THE FORWARD OIL COOLER DRIVE SHAFT BEARING HOUSING TO THE AIRFRAME MOUNT HAD A TOOTH FRACTURED OFF ALLOWING THE NUT TO ROTATE AND LOOSEN TORQUE.
